Stop the meds

Discussion in 'Therapy and Medication' started by GhastlyDemise, Apr 17, 2007.

  1. GhastlyDemise

    GhastlyDemise Well-Known Member

    I'm on Prozac, one pill a day. It's going well, I guess, in combination with my therapy. The problem is I want it to quit. I found I cannot write anymore, my only thing to loosen my feelings and a good way to stop self harm. I'm afraid I'll only get more depressed by this and attempt another suicide if I don't stop.
    My psychologist does not approve. I have to go on or she'll send me to the emergency section of a group here in the Netherlands. That'll mean I have to take more meds, get more treatment, no school, isolation, and, no writing. I really hate my psychologist for this, cuz she ain't giving me a choice.
    Could I just quit taking the meds without her or my parents noticing? I mean, do you think my behavior would change so dramatically that they will inform about the medication?
     
  2. Scum

    Scum Well-Known Member

    Stoping meds without help, is dangerous. It needs to be done supervised and with support.

    However, why do you not ask for a med change? Maybe it is just that this med does not work for you in that sense, it does not mean that others won't and there are others there that you can try.

    How long have you been on it for?

    It is good that you can see the good effect that it is having, as well as the negative effect, but I would suggest carrying on taking it and talk to your doctor about changing meds, and see what they can offer you. Explain why you want to and what you are scared of happening, so that they understand your concern and can help.
     
  3. Ruby

    Ruby Well-Known Member

    I'm not sure. I do know that prozac has a really long 'half life'. That basically means that even if you stopped the prozac today i'd stay in your system for about five weeks.
     
  4. Believe

    Believe Well-Known Member

    Stopping meds by yourself can be really dangerous. I stopped, then a month later tried to go on again by myself, and it totally screwed me up - I had tremors, couldn't stop babbling, and had chills. NOT worth it.

    But if you tell your doctor that the medication you're taking isn't working for you, and that you are willing to try a new one, hopefully he or she would listen to you.
     
  5. GhastlyDemise

    GhastlyDemise Well-Known Member

    She says any medication will have this effect, and that I shouldn't complain; she knows best. But why would stopping meds yourself be dangerous?
     
  6. Scum

    Scum Well-Known Member

    I am not sure that she is totally being honest about all meds having that effect. Each med will have different side effects etc, so maybe try and be totally honest about how you feel, with her and see what she says. Also tell her that you want to stop the meds without her.

    It can be dangerous because of the side effects and withdrawal that you will probably suffer. It's not pleasant and needs careful supervision.
     
  7. You could try a more advanced SSRI like Citalopram, that also helps work against anxiety which may be what is affecting your concentration. If this doctor won't be helpful then try another one, but don't do anything by yourself. Also if you haven't been on the prozac long, then give it some time, a lot of the side effects can subside after a while as your body gets used to the drug.
     
  8. LostWolf

    LostWolf New Member

    I was on like 60 a day and I stopped.. seriously dont, it messes you up.
    It took a few months before I was totally recovered from the side effects.
     
  9. jupiter202

    jupiter202 Well-Known Member

    Definitely dont stop suddenly....ween yourself off. Ive stupidly stopped my meds a few times, thinking I didnt need it....worst feeling ever.
     
  10. GhastlyDemise

    GhastlyDemise Well-Known Member

    I don't really have any other choice, considering the fact my shrink won't fucking listen.
    I'll build it off slowly, half a day for a while, half a two days, and so on.
     
  11. ~Nobody~

    ~Nobody~ Well-Known Member

    How about this for a reality check?

    You say that the reson you want to stop your meds is because you want to avoid being treated against your will.

    Well if you refuse to co-operate and be involved in your treatment then I'm afraid that is exactly what will happen to you.

    :hug: Please think this through.